Alert archive / Ohio / Lake Effect Snow Advisories in 2011

Lake Effect Snow Advisory 2, NWS Cleveland, OH

January 8, 2011Lorain County, Medina County, Ohio

NWS Cleveland, OH issued this lake effect snow advisory at Jan 8, 2011, 10:54 AM EST for Lorain County, Medina County, Ohio. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 10:54 AM EST (15:54 UTC)
Expired
Jan 9, 2011, 4:11 AM EST
In force
17 hr
Issued by
NWS Cleveland, OH

Counties Lorain County, OH, Medina County, OH

The radar

The Cleveland radar (KCLE), 20 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS41 KCLE 081554
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 AM EST SAT JAN 8 2011

OHZ011>014-021>023-089-PAZ001>003-090000-
/O.CON.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
1054 AM EST SAT JAN 8 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR TODAY AND TONIGHT AND BEGIN
DECREASING EARLY SUNDAY MORNING. THE SNOW SHOWERS INTENSITY AND
COVERAGE WILL VARY THROUGH TONIGHT. SNOWFALL THIS AFTERNOON WILL
LIKELY RANGE FROM 2 TO LOCALLY 6 INCHES WITH SIMILAR AMOUNTS
OCCURRING TONIGHT. HOWEVER UNDER PERSISTENT BANDS AMOUNTS COULD BE
HIGHER. BY NOON SUNDAY SNOWFALL TOTALS FROM THIS SYSTEM WILL
RANGE FROM 6 TO 18 INCHES WITH THE HIGHEST AMOUNTS IN THE HIGHER
TERRAIN AREAS. LOCATIONS SOUTH OF AKRON...RAVENNA AND WARREN MAY
ONLY GET A FEW INCHES OF SNOW FROM THIS SYSTEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ010-020-090000-
/O.NEW.KCLE.LE.Y.0002.110108T1554Z-110109T1200Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
1054 AM EST SAT JAN 8 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR THROUGH TONIGHT AND BEGIN
DECREASING EARLY SUNDAY MORNING. THE SNOW SHOWERS INTENSITY AND
COVERAGE WILL VARY THROUGH TONIGHT WITH SNOWFALL AMOUNTS VARYING GREATLY.
SNOWFALL THIS AFTERNOON WILL LIKELY RANGE FROM 2 TO LOCALLY 4
INCHES WITH AROUND 1 TO 3 INCHES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
4 follow-up statements
748 
WWUS41 KCLE 082015
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EST SAT JAN 8 2011

OHZ011>014-021>023-089-PAZ001>003-090415-
/O.CON.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
315 PM EST SAT JAN 8 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TONIGHT AND SUNDAY MORNING.
THIS ACTIVITY SHOULD BEGIN TO DIMISH AROUND MIDDAY SUNDAY. THE SNOW
SHOWERS WILL CONTINUE TO VARY IN INTENSITY AND COVERAGE TONIGHT.
RAPIDLY CHANGING CONDITIONS CAN BE EXPECTED WITH NEAR ZERO
VISIBILITES POSSIBLE AT TIMES. SNOWFALL RATES COULD APPROACH TWO
INCHES PER HOUR WITH THE HEAVIEST BANDS. SNOWFALL TOTALS TONIGHT
WILL RANGE FROM 4 TO LOCALLY 8 INCHES WITH 3 TO 6 INCHES OF
ADDITIONAL ACCUMULATION POSSIBLE ON SUNDAY. HOWEVER UNDER
PERSISTENT BANDS AMOUNTS COULD BE EVEN HIGHER. BY NOON SUNDAY
SNOWFALL TOTALS FROM THIS SYSTEM WILL RANGE FROM 6 TO 18 INCHES
WITH THE HIGHEST AMOUNTS IN THE HIGHER TERRAIN AREAS. LOCATIONS
SOUTH OF AKRON...RAVENNA AND WARREN MAY ONLY GET A FEW INCHES OF
SNOW FROM THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ010-020-090415-
/O.CON.KCLE.LE.Y.0002.000000T0000Z-110109T1200Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
315 PM EST SAT JAN 8 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR THROUGH TONIGHT AND BEGIN
DECREASING EARLY SUNDAY MORNING. THE SNOW SHOWERS INTENSITY AND
COVERAGE WILL VARY THROUGH TONIGHT WITH SNOWFALL AMOUNTS VARYING
GREATLY. SNOWFALL TOTALS TONIGHT WILL RANGE FROM 2 TO LOCALLY 4
INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
KUBINA
306 
WWUS41 KCLE 090304
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 PM EST SAT JAN 8 2011

OHZ011>014-021>023-089-PAZ001>003-091115-
/O.CON.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
1004 PM EST SAT JAN 8 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON SUNDAY 
FOR THE PRIMARY AND SECONDARY SNOWBELT OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND SUNDAY
MORNING. SOME HEAVIER SNOW SHOWERS WILL LIKELY FLARE UP DURING THE
EARLY MORNING HOURS ON SUNDAY AT WHICH TIME SNOWFALL RATES COULD
APPROACH TWO INCHES PER HOUR WITH THE HEAVIEST AND MORE PERSISTENT
SNOW BANDS. THE HEAVIEST SNOW IS IS MOST LIKELY ACROSS ASHTABULA
COUNTY IN NORTHEAST OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA WHERE SNOW BANDS FROM LAKE HURON WILL MERGE WITH THE
LAKE ERIE SNOW BANDS.

SNOWFALL TOTALS OVERNIGHT WILL RANGE FROM 2 INCHES TO LOCALLY 8
INCHES. 2 TO 6 INCHES OF ADDITIONAL ACCUMULATION IS POSSIBLE ON
SUNDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE UNDER THE MOST PERSISTENT
SNOW BANDS. LOCATIONS SOUTH OF AKRON...RAVENNA AND WARREN MAY NOT
SEE MUCH ADDITIONAL SNOW FROM THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE
TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD
AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ010-020-091115-
/O.CON.KCLE.LE.Y.0002.000000T0000Z-110109T1200Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
1004 PM EST SAT JAN 8 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR THROUGH TONIGHT AND BEGIN
DECREASING EARLY SUNDAY MORNING. THE SNOW SHOWERS INTENSITY AND
COVERAGE WILL VARY THROUGH TONIGHT WITH SNOWFALL AMOUNTS VARYING
GREATLY. SNOWFALL TOTALS TONIGHT WILL RANGE FROM 2 TO LOCALLY
4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
245 
WWUS41 KCLE 090831
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EST SUN JAN 9 2011

OHZ011-021>023-090945-
/O.CAN.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
CUYAHOGA-SUMMIT-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...CLEVELAND...AKRON...RAVENNA...WARREN
331 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE LAKE EFFECT SNOW HAS ENDED ACROSS THE CENTRAL LAKESHORE AND
EXTREME NORTHEAST OHIO AS HIGH PRESSURE MOVES OVER THE AREA. UP
TO AN INCH OF NEW SNOW IS STILL POSSIBLE ACROSS EXTREME EASTERN
CUYAHOGA COUNTY AND THE EXTREME NORTHERN PORTIONS OF
SUMMIT...PORTAGE AND TRUMBULL COUNTIES THIS MORNING. AREAS FROM
CLEVELAND WEST...AND LOCATIONS SOUTH OF AKRON...RAVENNA AND
WARREN WILL SEE LITTLE IF ANY SNOW AT ALL TODAY.

$$

OHZ010-020-090945-
/O.CAN.KCLE.LE.Y.0002.000000T0000Z-110109T1200Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
331 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOW HAS ENDED ACROSS NORTH CENTRAL OHIO THIS
MORNING AS HIGH PRESSURE MOVES OVER THE AREA. NO ADDITIONAL SNOW
IS EXPECTED TODAY.

$$

OHZ012>014-089-PAZ001>003-091645-
/O.CON.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
331 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE PRIMARY SNOWBELT
OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS MORNING. AN
ADDITIONAL 2 TO 4 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING ALONG
THE LAKESHORE...WITH 4 TO 6 INCHES INLAND...AND LOCALLY UP TO 8
INCHES WHERE SNOW SHOWERS PERSIST. THE SNOW IS EXPECTED TO END BY
EARLY AFTERNOON AS HIGH PRESSURE MOVES EAST OVER THE AREA.

SNOWFALL TOTALS OVERNIGHT WILL RANGE FROM 2 INCHES TO LOCALLY
8 INCHES. 2 TO 6 INCHES OF ADDITIONAL ACCUMULATION IS POSSIBLE ON
SUNDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE UNDER THE MOST
PERSISTENT SNOW BANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE
TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD
AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
942 
WWUS41 KCLE 090911 CCA
WSWCLE

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
411 AM EST SUN JAN 9 2011

OHZ011-021>023-091015-
/O.CAN.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
CUYAHOGA-SUMMIT-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...CLEVELAND...AKRON...RAVENNA...WARREN
411 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE LAKE EFFECT SNOW HAS ENDED ACROSS THE CENTRAL LAKESHORE AND
EXTREME NORTHEAST OHIO AS HIGH PRESSURE MOVES OVER THE AREA. UP
TO AN INCH OF NEW SNOW IS STILL POSSIBLE ACROSS EXTREME EASTERN
CUYAHOGA COUNTY AND THE EXTREME NORTHERN PORTIONS OF
SUMMIT...PORTAGE AND TRUMBULL COUNTIES THIS MORNING. AREAS FROM
CLEVELAND WEST...AND LOCATIONS SOUTH OF AKRON...RAVENNA AND
WARREN WILL SEE LITTLE IF ANY SNOW AT ALL TODAY.

$$

OHZ010-020-091015-
/O.CAN.KCLE.LE.Y.0002.000000T0000Z-110109T1200Z/
LORAIN-MEDINA-
INCLUDING THE CITIES OF...LORAIN...MEDINA
411 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOW HAS ENDED ACROSS NORTH CENTRAL OHIO THIS
MORNING AS HIGH PRESSURE MOVES OVER THE AREA. NO ADDITIONAL SNOW
IS EXPECTED TODAY.

$$

OHZ012>014-089-PAZ001>003-091700-
/O.COR.KCLE.LE.W.0002.000000T0000Z-110109T1700Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
411 AM EST SUN JAN 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE PRIMARY SNOWBELT
OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS MORNING. AN
ADDITIONAL 2 TO 4 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING ALONG
THE LAKESHORE...WITH 4 TO 6 INCHES INLAND...AND LOCALLY UP TO 8
INCHES WHERE SNOW SHOWERS PERSIST. THE SNOW IS EXPECTED TO END BY
EARLY AFTERNOON AS HIGH PRESSURE MOVES EAST OVER THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE
TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD
AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 8, 6:25 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 8, 6:25 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
625 AM EST SAT JAN 8 2011

.SYNOPSIS...
AN UPPER LOW WILL MOVE EAST OF THE AREA TODAY AND REACH NEW
ENGLAND SUNDAY. HIGH PRESSURE WILL BEGIN BUILDING INTO THE REGION
FROM THE WEST LATE SUNDAY. FOR EARLY NEXT WEEK A LOW WILL MOVE
FROM THE OHIO VALLEY INTO WESTERN PENNSYLVANIA AND NEW YORK WHILE
AN EVEN STRONGER LOWS MOVES UP THE EAST COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST TODAY IS NOT EASY. THE SURFACE LOW AND UPPER LOW WILL BE
MOVING NORTHWEST TO SOUTHEAST OVER THE EASTERN PORTION OF MY
FORECAST AREA. AS THIS HAPPENS THE FLOW BECOMES NORTHWEST WHICH IS
GOOD FOR LAKE EFFECT. MOISTURE IS OK BUT IT IS NOT
HOMOGENEOUS...WITH AREAS OF LOWER MOISTURE MOVING THROUGH AT
TIMES. THE POSITIVES ARE CYCLONIC FLOW...UNSTABLE SOUNDING THROUGH
10000 FEET...LIMITED SHEAR AND OK LAKE INDUCED CAPE. THE MAIN FACT IS
THAT FOR THE AREAS IN THE WARNING NOT EVERYONE WILL GET HEAVY
SNOW...THE TERRAIN WILL HELP. DECIDED TO UPGRADE THE WATCH OVER
NORTHWEST PA TO A WARNING. ON THE EDGE ABOUT THE LAKESHORE BUT
WITH CONSISTENT NORTHWEST FLOW AND BETTER MOISTURE CLOSER TO THE
LOW WILL INCLUDE THE LAKESHORE IN THE WARNING BUT THEY WILL BE
CLOSE IN MEETING THE HEAVY SNOW CRITERIA. OVER NORTHWEST OHIO
FLURRIES AND SCATTERED SNOW SHOWERS...TAPERING OFF THIS AFTERNOON
AS THE LOWS MOVE AWAY FROM THE AREA. WENT A LITTLE COOLER THAN
THE COOLEST GUIDANCE BASED ON WHAT HAPPENED THE LAST FEW DAYS AS
SKIES WILL REMAIN CLOUDY AND FOR THE EASTERN AREAS CLOUDS AND SNOW
SHOWERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LAKE EFFECT SNOW SHOWERS CONTINUING WITH GOOD DYNAMICS AT TIMES.
THE MODELS AREN'T CONSISTENT BUT THE SNOW SHOWERS SHOULD START
DECREASE OVER CUYAHOGA AND SUMMIT COUNTIES AROUND DAYBREAK SUNDAY
AND ELSEWHERE BY NOON. OVER NORTHWEST OHIO SOME DECREASE IN CLOUDS
WILL BE POSSIBLE SUNDAY. IN THE MEANTIME SOME SNOW SHOWERS COULD
CONTINUE SATURDAY NIGHT IN THE NORTHWEST FLOW OFF OF LAKE
MICHIGAN. HIGH PRESSURE BEGINS TO BUILD IN LATE SUNDAY NIGHT.
TEMPERATURE FORECAST TOUGH...WENT COOLER THAN GUIDANCE FOR SUNDAY
BASED ON PAST TRENDS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
BOTH GFS AND ECMWF IN GOOD AGREEMENT MOVING LOW PRESSURE SYSTEM
ALONG THE OHIO RIVER ON TUESDAY.  BUMPED POPS TO LIKELY OVER THE
EASTERN HALF OF THE FORECAST AREA.  LOW IS ABSORBED BY LOW OFF MID
ATLANTIC COAST WEDNESDAY WITH TROUGH EXTENDING ACROSS THE EASTERN
LAKES.  WITH PREDOMINATELY A NW FLOW KEPT CHANCE POPS GOING IN THE
EAST THROUGH THURSDAY NIGHT.  WITH NW FLOW 850 TEMPS OF 12 AND
TROUGH OVER AREA WILL SEE SOME SNOW...BUT TOO FAR OUT TO SAY EXACTLY
WHEN AND WHERE.  GET A BREAK FRIDAY AS HIGH PRESSURE BUILDS OVER THE
AREA.

KEPT TEMPS BELOW MOS GUIDANCE ESPECIALLY WITH ALL THE SNOW COVER IN
THE EAST.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM THAT MOVED ACROSS THE AREA OVERNIGHT NOW INTO
WESTERN PA. NEXT 24 HOURS EXPECT PERIODS OF SNOW AS WEAK TROUGHS
MOVE ACROSS THE AREA. SEVERAL SNOW BANDS HAVE SET UP ACROSS THE
SNOWBELT EAST OF CLEVELAND...DONT EXPECT THEM TO MOVE MUCH OVER
THE NEXT SEVERAL HOURS. FOR THE AREAS WEST OF THE SNOWBELT EXPECT
A DUSTING THIS MORNING...WITH MORE SNOW LATER THIS AFTERNOON AND
EVENING. RIGHT NOW IT APPEARS SNOW AMOUNTS WILL BE A COUPLE OF
INCHES TOTAL FOR TODAY AND ANOTHER COUPLE OF INCHES OVERNIGHT.

OUTLOOK...NON-VFR INTO SUNDAY...MAINLY NORTHEAST OHIO/NORTHWEST
PENNSYLVANIA DUE TO SOME LAKE EFFECT CLOUDS/SNOW SHOWERS. NON-VFR
CONDITIONS MAY RETURN ON TUESDAY AS LIGHT SNOW DEVELOPS.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THIS EVENING AS WINDS
TURN TO THE NORTHWEST AND INCREASE TO 15 TO 25 KTS.  SMALL CRAFT
WILL LIKELY BE NEEDED AT LEAST ON THE EAST HALF OF THE LAKE UNTIL
MONDAY...WHEN HIGH PRESSURE FINALLY BUILDS OVER THE LAKE AGAIN.
WINDS TURN TO THE NORTHEAST MONDAY NIGHT AS LOW PRESSURE MOVES
ACROSS THE DEEP SOUTH. THIS MAY AID IN BREAKING UP SOME OF THE ICE
IN THE WESTERN BASIN AS WAVE ACTION PUSHES INTO THAT AREA. SMALL
CRAFT WILL LIKELY BE NEEDED AGAIN ON WEDNESDAY AS WINDS AGAIN TURN
TO THE NORTHWEST AND INCREASE TO 10 TO 20 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL NOON EST SUNDAY FOR OHZ011>014-
     021>023-089.
PA...LAKE EFFECT SNOW WARNING UNTIL NOON EST SUNDAY FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jan 8, 4:48 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
448 AM EST SAT JAN 8 2011

OHZ011>014-021>023-089-PAZ001>003-091000-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
448 AM EST SAT JAN 8 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>010-017>020-027>033-036>038-047-
091000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-
KNOX-
448 AM EST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Effect Snow Advisories in Ohio, 2011Every lake effect snow advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.